OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 26, Iss. 11 — Nov. 1, 2009
  • pp: 2282–2291

Three-dimensional scattering by an infinite homogeneous anisotropic elliptic cylinder in terms of Mathieu functions

Shi-Chun Mao, Zhen-Sen Wu, and Hai-Ying Li  »View Author Affiliations


JOSA A, Vol. 26, Issue 11, pp. 2282-2291 (2009)
http://dx.doi.org/10.1364/JOSAA.26.002282


View Full Text Article

Enhanced HTML    Acrobat PDF (526 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A solution to the problem of three-dimensional scattering by an infinite homogeneous anisotropic elliptic cylinder for an obliquely incident plane wave of an arbitrary linear polarization is proposed. The axial components of the electromagnetic fields inside an anisotropic elliptic cylinder are represented as two coupled integrals of suitable eigenfunctions in elliptic coordinates in terms of Mathieu functions. Scattering by an anisotropic elliptic cylinder is different from scattering by a sphere or a circular cylinder because of the nonorthogonality properties of Mathieu functions at the interface between two different media. In order to solve this problem, Galerkin’s method is applied to the boundary conditions to solve the unknown coefficients. Numerical results are presented, discussed, and compared with available data.

© 2009 Optical Society of America

OCIS Codes
(290.5825) Scattering : Scattering theory
(290.5855) Scattering : Scattering, polarization

ToC Category:
Scattering

History
Original Manuscript: April 9, 2009
Revised Manuscript: August 30, 2009
Manuscript Accepted: September 4, 2009
Published: October 8, 2009

Citation
Shi-Chun Mao, Zhen-Sen Wu, and Hai-Ying Li, "Three-dimensional scattering by an infinite homogeneous anisotropic elliptic cylinder in terms of Mathieu functions," J. Opt. Soc. Am. A 26, 2282-2291 (2009)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-26-11-2282

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited